×

zbMATH — the first resource for mathematics

Nonlinear eigenvalues and analytic hypoellipticity. (English) Zbl 1053.35045
Motivated by the problem of analytic hypoellipticity of sum the of squares of differential operators , the authors are interested in a family of partial differential operators of the type \[ \mathcal{H}(x,D_{x},\lambda)=-\Delta+\left( P(x)-\lambda\right) ^{2} \] where \(x\mapsto P(x)\) is a polynomial of degree \(m>1.\) They prove, under certain conditions on the dimension \(n\), the polynomial \(P(x)\) and its degree \(m,\) that the equation \[ \mathcal{H}(x,D_{x},\lambda)u=0 \] has a solution \((\lambda,u)\) with \(u\in\mathcal{S}(\mathbb{R}^{n}),u\neq0.\)
To prove these results, the initial problem is reduced to the spectral analysis of \((I-2\lambda B+\lambda^{2}A)u=0\) , where \(A=(-\Delta+P(x))^{-1}\) and \(B=A^{\frac{1}{2}}PA^{\frac{1}{2}}\). Then the authors use a standard approach to transform the nonlinear spectral problem to linear ones and apply the Lidskii Theorem concerning the trace of operators to prove the existence of a non trivial solution. As an application, the authors obtain the following result:
Let \(p=2\) or \(3\) and let \(P(x)\) be a positive elliptic polynomial of degree \(m\geq2p\) in the variables \((x_{1},\dots,x_{p}).\) Then the operator \[ H=\sum\limits_{j=1}^{p}D_{x_{j}}^{2}+\left( P(x)D_{x_{p+1}}-D_{x_{p+2} }\right) ^2 \] is not analytic hypoelliptic at the origin.
The theorem is related to the Trèves conjectures [F. Trèves, Symplectic geometry and analytic hypo-ellipticity, Proc. Symp. Pure Math. 65, 201–219 (1999; Zbl 0938.35038)]. The authors also recover known results obtained for the operator \(H\) in the case of \(p=1\) .
Reviewer: C. Bouzar (Oran)

MSC:
35H10 Hypoelliptic equations
35P30 Nonlinear eigenvalue problems and nonlinear spectral theory for PDEs
35S05 Pseudodifferential operators as generalizations of partial differential operators
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Baouendi, M.S.; Goulaouic, Ch., Non analytic-hypoellipticity for some degenerate operators, Bull. amer. math. soc., 78, 483-486, (1972) · Zbl 0276.35023
[2] Birman, M.; Solomjak, M., Spectral theory of self-adjoint operators in Hilbert space, (1986), Reidel Dordrecht
[3] S. Chanillo, Kirillov theory, Trèves strata, Schrödinger equations and analytic hypoellipticity of sums of squares, preprint, August 2001, http://arxiv.org/pdf/math.AP/0107106.
[4] S. Chanillo, Non linear eigenvalues and analytic hypoellipticity, unpublished notes, July 2002.
[5] Christ, M., Certain sums of squares of vector fields fail to be analytic hypoelliptic, Comm. partial differential equations, 16, 1695-1707, (1991) · Zbl 0762.35017
[6] Christ, M., Some non-analytic-hypoelliptic sums of squares of vector fields, Bull. amer. math. soc., 16, 137-140, (1992) · Zbl 0767.35003
[7] Christ, M., Analytic hypoellipticity, representations of nilpotent groups, and a non-linear eigenvalue problem, Duke math. J., 72, 595-639, (1993) · Zbl 0802.35025
[8] Christ, M., A necessary condition for analytic hypoellipticity, Math. res. lett., 1, 241-248, (1994) · Zbl 0841.35026
[9] M. Christ, Nonexistence of invariant analytic hypoelliptic differential operators on nilpotent groups of step greater than 2, in: Essays on Fourier Analysis in Honor of Elias M. Stein (Princeton, NJ, 1991), Princeton Mathematical Series, Vol. 42, Princeton University Press, Princeton, NJ, 1995, pp. 127-145. · Zbl 0835.22007
[10] M. Christ, A progress report on analytic hypoellipticity, in: Geometric Complex Analysis (Hayama, 1995), World Sci. Publishing, River Edge, NJ, 1996, pp. 123-146. · Zbl 0924.47029
[11] M. Christ, Hypoellipticity: geometrization and speculation, in: Complex Analysis and Geometry (Paris, 1997), Progress in Mathematics, Vol. 188, Birkhäuser, Basel, 2000, pp. 91-109. · Zbl 0965.47033
[12] O. Costin, R.D. Costin, Failure of analytic hypoellipticity in a class of differential operators, http://www.math.rutgers.edu/costin/hypoel.pdf. · Zbl 1150.35018
[13] Friedman, A.; Shinbrot, M., Non-linear eigenvalue problems, Acta Mathematica, 121, 77-128, (1968) · Zbl 0162.45704
[14] Grigis, A.; Sjöstrand, J., Front d’onde analytique et sommes de carrés de champs de vecteurs, Duke math. J., 52, 35-51, (1985) · Zbl 0581.35009
[15] Grushin, V.V., On a class of hypoelliptic operators, Math. USSR-sb., 12, 458-476, (1972) · Zbl 0252.35057
[16] Hanges, N.; Himonas, A.A., Singular solutions for sums of squares of vector fields, Comm. partial differential equations, 16, 1503-1511, (1991) · Zbl 0745.35011
[17] Hanges, N.; Himonas, A.A., Singular solutions for a class of grusin type operators, Proc. amer. math. soc., 124, 5, 1549-1557, (1996) · Zbl 0858.35025
[18] Hanges, N.; Himonas, A.A., Non-analytic hypoellipticity in the presence of symplecticity, Proc. amer. math. soc., 126, 2, 405-409, (1998) · Zbl 0906.35027
[19] N. Hanges, Analytic regularity for an operator with Trèves curves, to appear. · Zbl 1053.35046
[20] B. Helffer, Remarques sur les résultats de Métivier sur la non-hypoanalyticité, Séminaire d’analyse Université de Nantes, 1978-1979.
[21] B. Helffer, Hypoellipticité analytique sur des groupes nilpotents de rang 2, Séminaire Goulaouic-Schwartz (1979/80), Ecole Polytechnique, 1979/80.
[22] Helffer, B., Conditions nécessaires d’hypoanalyticité pour des opérateurs invariants à gauche sur un groupe nilpotent gradué, J. differential equations, 44, 3, 460-481, (1982) · Zbl 0458.35019
[23] B. Helffer, Partial differential equations on nilpotent groups, in: Lie Group Representations III (College Park, Md, 1982-1983), Lecture Notes in Mathematics, (1077) Springer, Berlin, 1984, p. 210-254.
[24] Helffer, B., Théorie spectrale pour des opérateurs globalement elliptiques, Astérisque, 112, (1984) · Zbl 0541.35002
[25] Helffer, B.; Nourrigat, J., Caractérisation des opérateurs hypoelliptiques homogènes invariants à gauche sur un groupe nilpotent gradué, Comm. partial differential equations, 4, 8, 899-958, (1979) · Zbl 0423.35040
[26] B. Helffer, J. Nourrigat, Hypoellipticité maximale pour des opérateurs polynômes de champs de vecteur, Progress in Mathematics, Vol. 58, Birkhäuser, Boston 1985.
[27] Helffer, B.; Robert, D., Propriétés asymptotiques du spectre d’opérateurs pseudo-différentiels sur \(R\^{}\{n\}\), Comm. partial differential equations, 7, 795-882, (1982) · Zbl 0501.35081
[28] Hoshiro, T., Failure of analytic hypoellipticity for some operators of X2 + Y2 type, J. math. Kyoto univ., 35-4, 569-581, (1995) · Zbl 0846.35034
[29] A.S. Markus, Introduction to the spectral theory of polynomial operator pencils, Translations of Mathematical Monographs, Vol. 71, American Mathematical Society, Providence, RI. · Zbl 0678.47006
[30] Métivier, G., Hypoellipticité analytique sur des groupes nilpotents de rang 2, Duke math. J., 47, 1, 195-221, (1980) · Zbl 0433.35015
[31] Métivier, G., Une classe d’opérateurs non-hypoelliptiques analytiques, Indiana univ. math. J., 29, 823-860, (1980) · Zbl 0455.35041
[32] Oleinik, O., On the analyticity of solutions of partial differential equations and systems, Astérisque, 2,3, 272-285, (1973) · Zbl 0291.35013
[33] Oleinik, O.A.; Radkevic, E.V., On the analyticity of solutions of linear partial differential equations, Math. USSR-sb., 19, (1973)
[34] The Lai, Pham; Robert, D., Sur un problème aux valeurs propres non linéaire, Israel J. math., 36, 169-186, (1980) · Zbl 0444.35065
[35] Robert, D., Non linear eigenvalues problems with a small parameter, Integral equations and operator theory, 7, 2, 231-240, (1984) · Zbl 0548.35094
[36] Rondeaux, C., Classes de Schatten d’opérateurs pseudo-différentiels, Ann. sci. ecole norm. sup. (4), 17, 1, 67-81, (1984) · Zbl 0574.47032
[37] Simon, B., Trace ideals and their applications, London mathematical society, lecture note series, Vol. 35, (1979), Cambridge University Press Cambridge · Zbl 0423.47001
[38] Sjöstrand, J., Analytic wavefront sets and operators with multiple characteristics, Hokkaido math. J., 12, 393-433, (1983) · Zbl 0531.35022
[39] Tartakoff, D., On the local real analyticity of solutions to □_b and the \(∂̄\)-Neumann problem, Acta math., 145, 117-204, (1980)
[40] Trèves, F., Analytic hypoellipticity of a class of pseudo-differential operators with double characteristics and applications to the \(∂̄\)-Neumann problem, Comm. partial differential equations, 3, 476-642, (1978)
[41] F. Trèves, Symplectic geometry and analytic hypoellipticity, in: Differential Equations: La Pietra 1996 (Florence), Proceedings of the Symposia in Pure Mathematics, Vol. 65, Amer. Math. Soc., Providence, RI, 1999, pp. 201-219.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.